Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 107, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 7, 2003, 1:53 PM EDT for Hancock County, Ohio. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 1:53 PM EDT (17:53 UTC)
- Expired
- Jul 7, 2003, 3:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Hancock County, OH
The radar
The Northern Indiana radar (KIWX), 160 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 12:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 071753 SVRCLE OHC063-071900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 153 PM EDT MON JUL 7 2003 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN NORTHWEST OHIO... * UNTIL 300 PM EDT * AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF RAWSON...OR ABOUT 6 MILES EAST OF OTTAWA...MOVING EAST AT 60 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ARCADIA ARLINGTON FINDLAY MCCOMB RAWSON VANLUE THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. WINDS GREATER THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4109 8409 4091 8408 4083 8352 4115 8341 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 12:36 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 7, 12:36 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1235 AM EDT MON JUL 7 2003 UPDATING TO INCLUDE SEVERE WATCH .CLE... OH...NONE. PA...NONE.
Hazardous weather outlook, Jul 7, 6:17 AM EDT, 7 hours 36 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-071215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 617 AM EDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE PRIMARY THREAT APPEARS TO BE THE THREAT FOR STRONG, DAMAGING WINDS. LOCALLY HEAVY RAINS ARE ALSO QUITE POSSIBLE RESULTING IN LOCALIZED FLOODING OF SMALL STREAMS AND URBAN AREAS. .DAYS TWO THROUGH SEVEN... THE SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL PERSIST THROUGH AT LEAST TUESDAY. THE RISK FOR FLOODING WILL ALSO CONTINUE OVER AREAS THAT RECEIVE HEAVY RAINS IN A SHORT PERIOD OF TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 7, 1:08 PM EDT, 45 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-071830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 108 PM EDT MON JUL 7 2003 A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF NORTHERN OHIO EXCEPT ASHTABULA COUNTY UNTIL 6 PM EDT. A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED INTO NORTHWEST OHIO EARLY THIS AFTERNOON. THIS LINE IS EXPECTED TO PUSH QUICKLY ACROSS THE STATE DURING THE AFTERNOON. MOST AREAS WILL SEE THESE STORMS PASSING THROUGH BRINGING HEAVY RAIN AND DEADLY LIGHTENING STRIKES. STRONG WINDS WILL ALSO ACCOMPANY SOME OF THESE STORMS. PEOPLE SHOULD MAINTAIN A CLOSE WEATHER WATCH THIS AFTERNOON AND TAKE NECESSARY PRECAUTIONS AS THESE STORMS APPROACH.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:23 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 7, 1:23 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 7, 1:23 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 7, 1:25 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 65 min |
| Jul 7, 2:04 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 56 min |
| Jul 7, 2:11 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 49 min |
| Jul 7, 2:18 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 42 min |
| Jul 7, 2:28 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 62 min |
| Jul 7, 2:39 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 66 min |
| Jul 7, 2:43 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 47 min |
| Jul 7, 2:51 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion | 54 min |
| Jul 7, 2:58 PM EDT | Tornado Warning | CLE | Portage | 32 min |
| Jul 7, 3:00 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 45 min |
| Jul 7, 3:05 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 40 min |
| Jul 7, 3:12 PM EDT | Severe Thunderstorm Warning | CLE | Morrow, Richland | 63 min |
| Jul 7, 3:24 PM EDT | Tornado Warning | CLE | Mahoning | 66 min |
| Jul 7, 3:27 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 48 min |
| Jul 7, 3:29 PM EDT | Tornado Warning | CLE | Summit | 61 min |
| Jul 7, 3:32 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 28 min |
| Jul 7, 3:34 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 41 min |
| Jul 7, 3:47 PM EDT | Tornado Warning | CLE | Portage | 43 min |
| Jul 7, 3:54 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 51 min |
| Jul 7, 3:54 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 66 min |
| Jul 7, 4:02 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 58 min |
| Jul 7, 4:13 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 17 min |
| Jul 7, 4:29 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Summit | 61 min |
| Jul 7, 4:41 PM EDT | Flash Flood Warning | CLE | Mahoning, Portage | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.